Skip to main content
Log in

On Nonconvex Pseudomonotone Equilibrium Problems with Applications

  • Published:
Set-Valued and Variational Analysis Aims and scope Submit manuscript

Abstract

In this paper, we provide a further study for nonconvex pseudomonotone equilibrium problems and nonconvex mixed variational inequalities by using global directional derivatives. We provide finer necessary and sufficient optimality conditions for both problems in the pseudomonotone case and, as a consequence, a characterization for a point to be a solution for nonconvex equilibrium problems is given. Finally, we apply the golden ratio algorithm for a class of nonconvex functions in equilibrium problems and mixed variational inequalities.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Ansari, Q. H., Lalitha, C. S., Mehta, M.: Generalized Convexity, Nonsmooth Variational Inequalities, and Nonsmooth Optimization. CRC Press, Boca Raton (2014)

    MATH  Google Scholar 

  2. Auslender, A., Teboulle, M.: Asymptotic Cones and Functions in Optimization and Variational Inequalities. Springer, New York (2003)

    MATH  Google Scholar 

  3. Bauschke, HH, Combettes, P.L.: Convex Analysis and Monotone Operators Theory in Hilbert Spaces. CMS Books in Mathematics, 2nd edn. Springer, Berlin (2017)

    MATH  Google Scholar 

  4. Benoist, J., Hiriart-Urruty, J. B.: What is the subdifferential of the closed convex hull of a function? SIAM J. Math. Anal. 27, 1661–1679 (1996)

    Article  MathSciNet  Google Scholar 

  5. Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Student 63, 123–145 (1994)

    MathSciNet  MATH  Google Scholar 

  6. Cambini, A., Martein, L.: Generalized Convexity and Optimization. Springer, Berlin (2009)

    MATH  Google Scholar 

  7. Cotrina, J., García, Y.: Equilibrium problems: existence results and applications. Set-Valued Var. Anal. 26, 159–177 (2018)

    Article  MathSciNet  Google Scholar 

  8. Crouzeix, J. P.: Pseudomonotone variational inequality problems: existence of solutions. Math. Progr. 78, 305–314 (1997)

    MathSciNet  MATH  Google Scholar 

  9. Flores-Bazán, F.: Existence theorems for generalized noncoercive equilibrium problems: the quasiconvex case. SIAM J. Optim. 11, 675–790 (2000)

    Article  MathSciNet  Google Scholar 

  10. Flores-Bazán, F., Flores-Bazán, F., Vera, C.: Maximizing and minimizing quasiconvex functions: related properties, existence and optimality conditions via radial epiderivates. J. Global Optim. 63, 99–123 (2015)

    Article  MathSciNet  Google Scholar 

  11. Giorgi, G., Guerraggio, G., Thierfelder, T.: Mathematics of Optimization: Smooth and Nonsmooth Case. Elsevier, Amsterdam (2004)

    MATH  Google Scholar 

  12. Goeleven, D.: Complementarity and Variational Inequalities in Electronics. Academic Press, London (2017)

    MATH  Google Scholar 

  13. Gowda, M.: Pseudomonotone and copositive star matrices. Linear Algebra Appl. 113, 107–118 (1989)

    Article  MathSciNet  Google Scholar 

  14. Hadjisavvas, N.: Convexity, generalized convexity and applications. In: Al-Mezel, S., et al. (eds.) Fixed Point Theory, Variational Analysis and Optimization, pp 139–169. Taylor & Francis, Boca Raton (2014)

  15. Hadjisavvas, N., Komlosi, S., Schaible, S.: Handbook of Generalized Convexity and Generalized Monotonicity. Springer, Boston (2005)

  16. Hadjisavvas, N., Lara, F., Martínez-Legaz, J. E.: A quasiconvex asymptotic function with applications in optimization. J. Optim. Theory Appl. 180, 170–186 (2019)

    Article  MathSciNet  Google Scholar 

  17. Iusem, A., Lara, F.: Optimality conditions for vector equilibrium problems with applications. J. Optim. Theory Appl. 180, 187–206 (2019)

    Article  MathSciNet  Google Scholar 

  18. Iusem, A., Lara, F.: Existence results for noncoercive mixed variational inequalities. J. Optim. Theory Appl. 183, 122–138 (2019)

    Article  MathSciNet  Google Scholar 

  19. Iusem, A., Lara, F.: A note on “Existence results for noncoercive mixed variational inequalities in finite dimensional spaces”. J. Optim. Theory Appl. 187, 607–608 (2020)

    Article  MathSciNet  Google Scholar 

  20. Iusem, A., Kassay, G., Sosa, W.: On certain conditions for the existence of solutions of equilibrium problems. Math. Programm. 116, 259–273 (2009)

    Article  MathSciNet  Google Scholar 

  21. Jeyakumar, V., Oettli, W., Natividad, M.: A solvability theorem for a class of quasiconvex mappings with applications to optimization. J. Math. Anal. Appl. 179, 537–546 (1993)

    Article  MathSciNet  Google Scholar 

  22. Kinderlehrer, D., Stampacchia, G.: An Introduction to Variational Inequalities and Their Applications. Academic Press, New York (1980)

  23. Konnov, I., Volotskaya, E. O.: Mixed variational inequalities and economic equilibrium problems. J. Appl. Math. 6, 289–314 (2002)

    Article  MathSciNet  Google Scholar 

  24. Lara, F.: Optimality conditions for nonconvex nonsmooth optimization via global derivatives. J. Optim. Theory Appl. 185, 134–150 (2020)

    Article  MathSciNet  Google Scholar 

  25. Lara, F.: Characterizations of nonconvex optimization problems via variational inequalities. Optimization. https://doi.org/10.1080/02331934.20201857758 (2021)

  26. Luc, D. T., Théra, M.: Derivatives with support and applications,. Math. Oper. Res. 19, 659–675 (1994)

    Article  MathSciNet  Google Scholar 

  27. Malitsky, Y.: Golden ratio algorithms for variational inequalities. Math. Programm. 184, 383–410 (2020)

    Article  MathSciNet  Google Scholar 

  28. Oettli, W.: A remark on vector-valued equilibria and generalized monotonicity. Acta Math. Vietnam. 22, 213–221 (1997)

    MathSciNet  MATH  Google Scholar 

  29. Penot, J. P.: Are generalized derivatives useful for generalized convex functions? In: Crouzeix, J. P., et al (eds.) Generalized Convexity, Generalized Monotonicity, pp 3–60. Kluwer (1998)

  30. Rockafellar, R. T.: Convex Analysis. Princeton University Press, New Jersey (1970)

    Book  Google Scholar 

  31. Rockafellar, R. T.: Generalized directional derivatives and subgradients of nonconvex functions. Can. J. Math. 32, 257–280 (1980)

    Article  MathSciNet  Google Scholar 

  32. Suzuki, S.: Quasiconvexity of sums of quasiconvex functions. Linear Nonlinear Anal. 3, 287–295 (2017)

    MathSciNet  MATH  Google Scholar 

  33. Vinh, N. T.: Golden ratio algorithms for solving equilibrium problems in Hilbert spaces. arXiv:1804.01829 (2018)

  34. Wang, M.: The existence results and Tikhonov regularization method for generalized mixed variational inequalities in Banach spaces. Ann. Math. Phys. 7, 151–163 (2017)

    Article  MathSciNet  Google Scholar 

Download references

Acknowledgements

The author wishes to thank to the associated editor and the reviewers for their corrections and pertinent remarks that contributed to the improvement of the paper. This research was partially supported by Conicyt–Chile under project Fondecyt Iniciación 11180320 and by Universidad de Tarapacá under Project UTAMayor 4749-20.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to F. Lara.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Lara, F. On Nonconvex Pseudomonotone Equilibrium Problems with Applications. Set-Valued Var. Anal 30, 355–372 (2022). https://doi.org/10.1007/s11228-021-00586-0

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11228-021-00586-0

Keywords

Mathematics Subject Classification (2010)

Navigation